Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Mollymoo - Tue May 05, 2009 11:01 am|
Hi, I hope you can help!
Just to let you know to start - I'm 33 years old. I missed my period last month (end of March) for the first time ever. I was on the pill (microgynon), but had missed a few so it was quite possible that I could be pregnant. I stopped taking it, and over the following weeks developed severe heartburn and nausea, back ache, needed to urinate much more frequently than normal, discharge and sore breasts. However, I took three pregnancy tests all of which were negative. I went to the doctor who sent me away saying they didn't know what was wrong the first time, and a week later when I went bck diagnosed gastritis as the cause of the heartburn and nausea, and a possible urinary tract infection as the cause of the frequent peeing and discharge, but didn't take a urine sample.
I have stayed off the pill, and have since have a period (end of April), but it was exceedingly light, with no clotting and only lasted for two days which is also very strange for me. My symptoms have continued, and since I stayed off the pill and am not using other contraception (it would be fine if I fell pregnant - my partner and I have discussed this and decided to not NOT try if that makes sense) I don't know if there's still a possibility that I'm pregnant, and if I should go back to the doctor again as I still feel ill.
Any suggestions on where to go next would be great! Thank you so much!
|Debbie Miller, RN - Tue May 12, 2009 6:24 pm|
There are so many possible causes to your symptoms, aside from pregnancy. Hormones do funny things to you as they fluctuate throughout your cycle. Adding hormonal contraception to the picture often causes changes in your periods - the most common side effect. Breast changes are also common. With continued negative tests you can probably be quite confident you are not pregnant, though a few people don't show up positive on early tests. If you want a more sensitive test, see a doctor for a serum (blood) test which is more sensitive than a urine test.
You may also just be getting over other illnesses, as your doctor suggested. Sometimes we just don't know what causes our symptoms and the body just handles it through the immune system. If the doctor suspected a UTI, I imagine you were treated. I don't think you have anything to lose by waiting it out to see if you get another period, more symptoms, or a positive test. Meanwhile, women in their childbearing years should always take a daily multivitamin containing at least 400 mcg folate or folic acid - proven to be effective in preventing some serious birth defects when taken prior to conception.
|bootiful - Sat May 23, 2009 11:34 pm|
I am 24years old, my last period was april 3rd, i took a test on May 18th which came out negative. My breast are swollen like when you have a period and i am getting the feeling like i am having one but there is no blood discharge. I urinate more often than before, i am more tired and fall asleep easily, i am having a discharge from both breasts. I have strong mood swings, especially crying bouts.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.